Georgia, 2006Hail and Damaging Winds in Georgia, May 25, 2006
May 25, 2006 · NWS FFC · 28 events in 13 counties and zones
20 hail, 4 thunderstorm wind, 4 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 25, 7:44 AM EST, 5 hours 1 minute earlier.
Area forecast discussion, May 25, 7:44 AM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 AM EDT THU MAY 25 2006
.UPDATE...
INCREASED POPS ACROSS NORTH GEORGIA THIS MORNING THROUGH THIS
EVENING. A SHORT WAVE OUT AHEAD OF AN MCS LOCATED OVER TENNESSEE HAS
DEVELOPED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING BACK
ACROSS NORTHERN ALABAMA. THE SOUTHERN EDGE OF THIS LINE WILL MOVE
ACROSS NORTH GEORGIA BRINGING SCATTERED SHOWERS AND THUNDERSTORMS.
THIS AFTERNOON EXPECT TYPICAL SUMMER SHOWERS AND THUNDERSTORMS
WITH A SLIGHT CHANCE STRETCHING DOWN ACROSS THE ATLANTA METRO
AREA.
&&
.PREV DISCUSSION... (ISSUED 530 AM EDT THU MAY 25 2006)
SHORT TERM...(TODAY THROUGH SATURDAY)
MODELS CONTINUE IN GENERAL AGREEMENT ON THE SYNOPTIC SCALE WITH
SLIGHT DIFFERENCES IN THE MESO...SCALE. WILL GO MORE ALONG WITH THE
GFS AS THIS HAS BEEN THE DRIER OF THE MODELS AND HAS THEREFORE BEEN
CLOSER TO REALITY. WE REMAIN PRETTY DRY IN THE LOWER
LEVELS...HOWEVER DEW POINTS SHOULD BE ON THE RISE TODAY AND REMAIN
RATHER TROPICAL FOR THE REST OF THE SHORTTERM. MCS OVER THE OHIO
VALLEY WILL REMAIN NORTH OF GA...HOWEVER THE TAIL END OF THE
ASSOCIATED S/W WILL BRUSH THE EXTREME NORTHERN COUNTIES THIS
AFTERNOON...ENOUGH FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE AXIS
OF MOISTURE WITH THE S/W AND THE LOWERING OF THE H5 HEIGHTS TONIGHT
WILL KEEP THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTH GEORGIA TONIGHT. CHANCES OF PRECIP INCREASE IN AREAL
COVERAGE ON FRIDAY AS THE H5 TROUGH DIGS SLIGHTLY AND MOISTURE
INCREASES ACROSS THE CWA. ALMOST DITTO FOR FRIDAY NIGHT AND SATURDAY
AS UPPER FLOW REMAINS NEARLY CONSTANT AS WEAK S/WS MOVE ALONG THE
FLOW KEEPING THE RISK OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
NORTH GEORGIA. TEMPERATURES WILL REMAIN NEAR CLIMO THROUGH THE SHORT
TERM...POSSIBLE A DEGREE OR TWO COOLER ON FRIDAY AND SATURDAY WITH
THE EXPECTATION OF MORE CLOUDS OVER THE REGION.
LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
AFTER THE UPPER TROUGH MOVES OFF SHORE...H5 RIDGE BUILDS OVER THE
EASTERN U.S. THIS WEEKEND. THE MOISTURE THAT WAS ASSOCIATED WITH
THE H5 TROUGH GETS TRAPPED UNDER THE RIDGE AND REALLY DOESNT GO
ANY PLACE FOR THE REST OF THE LONG TERM...AND WITH DAY TIME HEATING
THERE WILL BE SCATTERED TO WIDELY SCATTERED THUNDERSTORMS EACH
AFTERNOON AND EVENING. WILL THEREFORE KEEP CHANCE TO SLIGHT CHANCE
POPS GOING THROUGH THE LONG TERM. TEMPS WILL BE CLIMO. A TYPICAL
GEORGIA SUMMER PATTERN.
AVIATION...
SYNOPTIC PATTERN CONTINUES TO EVOLVE FROM A LATE SPRING TO AN EARLY
SUMMER PATTERN AS NE U.S. UPPER LOW CONTINUES TO FILL AND LIFT NE
AWAY FROM THE AREA AND AN UPPER RIDGE BUILDS OVER THE EASTERN U.S. A
WEAK FRONT THE TAIL END OF AN UPPER LOW/SHORT WAVE MOVING THROUGH
THE OHIO VALLEY COMBINED WITH AN INCREASINGLY UNSTABLE AND MOIST
ATMOSPHERE WILL PROVIDE THE IMPETUS FOR ISOLD...SCT TSRA EXTREME N GA
TODAY...AND MUCH OF N/CENTRAL GA FRI AFTERNOON. A STALLED FRONT
ACROSS S GA WILL LIFT NORTH AND WASH OUT THROUGH EARLY
FRIDAY...WHICH WILL ALLOW THE MOIST AND UNSTABLE AIR TO RETURN NORTH
TO THE REGION.
CEILINGS...
STARTING OUT WITH MOSTLY SKC/VFR CIGS ACROSS THE AREA THIS MORNING.
THE EXCEPTION IS ACROSS THE FAR E/SE PORTION OF GA...WHERE BKN...OVC
STRATUS EVIDENT AS WEAK S/SSE FLOW OFF ATLANTIC NOTED IN THIS AREA.
THIS PARTLY A RESULT OF FLOW AROUND WEAK SFC LOW ALONG STALLED FRONT
IN S CENTRAL GA. I DO NOT SEE THIS BEING ADVECTED ANY FURTHER WEST
AS SFC LOW DISSIPATES...FRONT LIFTS NORTH/WASHES OUT AND SFC WINDS
VEER TO THE SW/WSW DURING THE MORNING. ON THE OTHER HAND WOULD
EXPECT A MUCH BETTER CU FIELD TODAY THAN ON WED...ESPECIALLY ACROSS
WESTERN SECTIONS. LOCAL CU MACRO AND 70...80 PERCENT RH IN THE
700...850MB LAYER SUPPORTS POTENTIAL BKN CU BY AFTERNOON WEST OF
GVL...MCN...BUT CIGS SHOULD REMAIN AOA040...HENCE VFR. MID...LEVEL
MOISTURE WILL ALSO BE ON THE INCREASE DURING THE EVENING/OVERNIGHT
AS TAIL END OF SHORT WAVE APPROACHES THE AREA. INCREASED POTENTIAL
FOR LOW CLOUDS FRI MORNING...BUT CONFIDENCE NOT OVERLY HIGH IN THIS
YET AND BEST BET IS BKN MID...LEVEL DECK.
VISIBILITY...
ISOLD POCKETS OF MVFR VSBY EVIDENT MAINLY ACROSS CENTRAL GA WHERE
DEWPOINTS HAVE CREPT UP INTO 60...65 RANGE. A BRIEF IFR FOR MCN AREA
CANNOT BE RULED OUT AROUND SUNRISE. ACROSS N GA...DEWPOINTS STILL IN
THE 50S AND VISIBILITY VFR. GENERALLY VFR VISIBILITY EXPECTED AFT
13Z UNTIL 06Z. BETTER POTENTIAL FOR MORE WIDESPREAD MVFR VSBY AND
ISOLD IFR BR FRI MORNING...BUT INCREASED MID...LEVEL CLOUDS SHOULD
PRECLUDE ANY WIDESPREAD VISIBILITY PROBLEMS.
WX...
SHORT WAVE APPROACHING FROM THE NORTH AND OUTFLOW BOUNDARIES FROM
TN/KY MCS TODAY COMBINED WITH INCREASINGLY MOIST/UNSTABLE AIR MASS
SHOULD PROVIDE ENOUGH SUPPORT FOR ISOLD TSRA NEAR THE GA/TN BORDER
LATE TODAY...REMAINING WELL AWAY FROM TAF SITES THROUGH 06Z. SLIGHT
POTENTIAL FOR DYING CONVECTION TO WORK ITS WAY TOWARD ATL...AHN AFT
06Z...BUT NOT ENOUGH CONFIDENCE TO ADVERTISE IN TAFS AT THIS TIME.
THUS...NO WX IN THIS TAF VALID PERIOD.
WINDS...ATL SHOULD REMAIN ON WEST OPERATION THROUGH TAF VALID
PERIOD. VERY LIGHT SW FLOW IN THE MORNING WILL BECOME WSW BY 15Z
WHILE SPEED INCREASES TO 8...10KTS MOST AREAS THROUGH AFTERNOON. SAME
PATTERN REPEATS FRI.
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 88 68 86 68 / 20 20 20 20
ATHENS 90 66 88 66 / 30 30 20 20
GAINESVILLE 88 66 84 66 / 30 30 30 30
ROME 93 64 90 65 / 30 20 30 30
COLUMBUS 93 71 92 71 / 5 5 10 10
MACON 93 67 92 69 / 5 5 10 10
&&
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
22
Hazardous weather outlook, May 25, 8:36 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 AM EDT THU MAY 25 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
936 AM EDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS
EXTREME NORTH GEORGIA.
.SYNOPSIS...
UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT
IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS IN ADDITION TO LIGHTNING. FOR TODAY AND THIS
EVENING...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD BE
CONFINED TO AREAS NORTH OF A LINE FROM ROME TO GAINESVILLE.
.DISCUSSION...
A FRONT STALLED ACROSS SOUTH GEORGIA FORMS A BOUNDARY BETWEEN VERY
MOIST AIR WITH DEW POINTS IN THE LOW 70S TO MUCH DRIER AIR WITH
DEW POINTS IN THE 50S AND LOW 60S ACROSS NORTH AND CENTRAL GEORGIA.
THIS FRONT WILL SLOWLY RETURN NORTH THROUGH FRIDAY AND EVENTUALLY
WASH OUT. MEANWHILE...THE TAIL END OF AN UPPER LOW MOVING THROUGH
THE OHIO VALLEY WITH SWEEP ACROSS NORTH GEORGIA TODAY AND
OVERNIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE AREA FROM
THE NORTHWEST FRIDAY. LOW AND MID-LEVEL MOISTURE WILL BE ON THE
INCREASE ACROSS THE REGION TODAY AS THIS PATTERN EVOLVES. A
MARKEDLY MORE UNSTABLE AIR MASS WILL BE NOTED ACROSS NORTH
GEORGIA...ESPECIALLY THE NORTHWEST BY THIS AFTERNOON WITH CAPES IN
EXCESS OF 1500 AND LIFTED INDICES AS LOW AS -6 IN THE EXTREME
NORTH PORTION OF THE STATE AS TEMPERATURES APPROACH THE
CONVECTIVE TEMPERATURE OF 90 DEGREES. ALTHOUGH UPPER DYNAMICS ARE
WEAK...THE INSTABILITY COMBINED WITH INCREASING MOISTURE AND THE
WEAK UPPER TROUGH WILL BE SUFFICIENT FOR ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT IN THE EXTREME NORTH. CONVECTION MAY
CONTINUE OVERNIGHT...ALBEIT IN A WEAKENING STATE...TOWARD ATLANTA
AND ATHENS AFTER MIDNIGHT BEFORE DISSIPATING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH
MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK
DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR
A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD
SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS AREAWIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.
In the hours before
Special weather statement, May 25, 8:14 AM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT THU MAY 25 2006
GAZ011-019-251345-
914 AM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND
CHATTOOGA COUNTIES UNTIL 945 AM EDT...
AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MENLO THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 11:09 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT THU MAY 25 2006
GAZ009-251645-
1209 PM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 MPH WINDS IN TOWNS COUNTY UNTIL 1245 PM EDT...
AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YOUNG HARRIS...AND MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS TOWNS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE HIAWASSEE AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 11:45 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT THU MAY 25 2006
GAZ008-009-016-251715-
1245 PM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN WHITE...UNION AND TOWNS COUNTIES UNTIL 115 PM EDT...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR TATE CITY TO
NEAR OWLTON...AND MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE PRESLEY...BLAIRSVILLE...OWLTON...
ROBERTSTOWN...AND HELEN. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 11:59 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT THU MAY 25 2006
GAZ014-021-022-251800-
1259 PM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN FORSYTH...CHEROKEE AND DAWSON COUNTIES UNTIL 200 PM
EDT...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS NEAR BALL GROUND IN CHEROKEE
COUNTY...AND ANOTHER STRONG STORM NEAR CHESTATEE IN FORSYTH COUNTY.
THESE STORMS ARE MOVING EAST AT 15 TO 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FORSYTH...CHEROKEE AND DAWSON COUNTIES. BRIEF HEAVY DOWNPOURS
MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT THU MAY 25 2006
GAZ006-008-009-251815-
117 PM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 215 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORMS NEAR HURST IN FANNIN COUNTY...AND
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FANNIN...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE MORGANTON...BLAIRSVILLE...BRASSTOWN BALD
MOUNTAIN...AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT THU MAY 25 2006
GAZ005-251745-
125 PM EDT THU MAY 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN MURRAY COUNTY UNTIL 145 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THE STORM
MOVES EASTWARD ACROSS MAINLY NORTHERN MURRAY COUNTY. BRIEF HEAVY
DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Event by event
20 hail, 4 thunderstorm wind, 4 lightning. Local standard time, as filed.
Thunderstorm Wind, Cherokee
- When
- May 25, 12:45 PM EST
- Where
- Cherokee County, 2 mi E of Ball Ground
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -84.633
The Cherokee County Emergency Management Director reported that one tree was blown down.
Hail, Forsyth
- When
- May 25, 12:56 PM EST to 1:01 PM EST
- Where
- Forsyth County, 2 mi ESE of Chestatee
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.417, -83.900
The public reported penny to nickel-sized hail just west of the Hall county line in extreme eastern Forsyth county.
Hail, Hall
- When
- May 25, 1:05 PM EST to 1:30 PM EST
- Where
- Hall County, 4 mi SW of Gainesville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.233, -83.883
The public reported quarter-sized hail in the Flowery Branch area and penny to nickel-sized hail on the southwest side of Gainesville.
Hail, White
- When
- May 25, 1:10 PM EST to 1:30 PM EST
- Where
- White County, Robertstown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.117, -84.000
The public reported that hail fell for up to 15 minutes in the Helen area.
Hail, Gilmer
- When
- May 25, 1:40 PM EST to 1:51 PM EST
- Where
- Gilmer County, 3 mi NW of Ellijay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.167, -84.550
The public reported penny-sized hail.
Hail, Gilmer
- When
- May 25, 1:59 PM EST to 2:16 PM EST
- Where
- Gilmer County, 1 mi S of Cherry Log
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.983, -83.817
Radio Station WLGS reported quarter-sized hail.
Hail, Gordon
- When
- May 25, 1:59 PM EST to 2:18 PM EST
- Where
- Gordon County, Oakman
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 33.850, -83.917
The Oakman Post Office reported several waves of penny-sized hail.
Hail, Madison
- When
- May 25, 2:29 PM EST to 2:56 PM EST
- Where
- Madison County, 1 mi NW of Ila
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.833, -83.900
The public reported quarter-sized hail just northwest of Ila between Georgia Highways 98 and 106. The Madison County 911 Center reported penny-sized hail two miles north of Danielsville and in the city of Danielsville as well.
Thunderstorm Wind, Madison
- When
- May 25, 2:45 PM EST to 3:00 PM EST
- Where
- Madison County, 2 mi N of Danielsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.917, -84.583
The Madison County 911 Center reported that several trees were blown down, including some on power lines along U.S. Highway 29 northeast of Danielsville and also in Danielsville itself.
Hail, Lumpkin
- When
- May 25, 2:49 PM EST to 3:15 PM EST
- Where
- Lumpkin County, 3 mi NW of Dahlonega
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.017, -84.367
The public reported penny-sized hail from Dahlonega southward to Auraria
Hail, Cherokee
- When
- May 25, 2:56 PM EST to 3:00 PM EST
- Where
- Cherokee County, Ball Ground
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.550, -83.817
The Cherokee County Emergency Management Director reported penny-sized hail.
Hail, White
- When
- May 25, 3:00 PM EST to 3:06 PM EST
- Where
- White County, 5 mi SW of Cleveland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -84.383
The public reported penny-sized hail.
Hail, Cobb
- When
- May 25, 3:13 PM EST to 3:23 PM EST
- Where
- Cobb County, 2 mi E of Acworth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -84.350
The public reported quarter-sized hail in the Acworth area.
Hail, Cherokee
- When
- May 25, 3:20 PM EST to 3:30 PM EST
- Where
- Cherokee County, 5 mi W of Woodstock
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Management Director reported penny-sized hail west of Woodstock.
Hail, Hall
- When
- May 25, 3:25 PM EST to 3:27 PM EST
- Where
- Hall County, Murrayville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.267, -83.967
The public reported penny-sized hail.
Hail, Forsyth
- When
- May 25, 3:30 PM EST to 4:13 PM EST
- Where
- Forsyth County, 3 mi W of Coal Mtn
- Measured
- 1.75 in hail
- Property damage
- $1.8 million
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
The public reported penny-sized hail around and on the north and west side of Cumming and golf ball-sized hail on the south side of Cumming.
Lightning, Cherokee
- When
- May 25, 3:36 PM EST
- Where
- Cherokee County, Woodstock
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Management Director and FOX 5 TV of Atlanta reported that a home was struck by lightning and set on fire. The structure sustained significant damage as a result.
Hail, Hall
- When
- May 25, 3:52 PM EST to 3:56 PM EST
- Where
- Hall County, Oakwood
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.267, -83.883
The public reported nickel-sized hail.
Hail, Cherokee
- When
- May 25, 3:54 PM EST to 4:01 PM EST
- Where
- Cherokee County, Cherokee
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -84.517
The public reported nickel-sized hail.
Hail, Gwinnett
- When
- May 25, 4:05 PM EST to 5:15 PM EST
- Where
- Gwinnett County, Buford
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.717, -83.733
A number of reports of hail, ranging in size from pennies to ping-pong balls, were received from the public across many areas of Gwinnett county, especially the northeast two-thirds of the county, northeast of a line from Norcross to Grayson. Ping-pong ball-sized hail was reported in the Lawrenceville area. Nickel to quarter-sized hail was reported from both Snellville and Grayson, with nickel-sized hail reported in the Norcross area. Penny-sized hail was reported in the north part of the county in the Buford area, while near penny-sized hail was reported near the Walton county line southeast of Grayson.
Lightning, Gwinnett
- When
- May 25, 4:26 PM EST
- Where
- Gwinnett County, Buford
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.100, -84.600
The Gwinnett Daily Post of Lawrenceville reported that lightning struck and set on fire a storage shed at a home on Amer Creek Trail. The shed was completely destroyed. The nearby home was not damaged since the shed was unattached to the home.
Lightning, Gwinnett
- When
- May 25, 4:38 PM EST
- Where
- Gwinnett County, Lawrenceville
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
The Gwinnett Daily Post of Lawrenceville reported that lightning struck a home on Winder Highway ruptering a gas line and setting a hot water heater closet on fire. The fire was contained to the closet.
Lightning, Gwinnett
- When
- May 25, 4:51 PM EST
- Where
- Gwinnett County, Grayson
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.267, -84.150
The Gwinnett Daily Post of Lawrenceville reported that lightning struck the gas line of a home causing a fire in the basement of a home on Hillside Drive. Minor damage was reported to the basement of the home.
Hail, Cobb
- When
- May 25, 5:00 PM EST to 5:33 PM EST
- Where
- Cobb County, 3 mi SW of Marietta
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.150, -83.217
A storm spotter reported penny-sized hail at the Lockheed Plant in the Marietta. Other reports of penny-sized hail were received from the public in the Marietta area, mostly on the south and east side.
Thunderstorm Wind, Walton
- When
- May 25, 5:05 PM EST
- Where
- Walton County, Loganville
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.183, -83.300
The Walton County 911 Center and an amateur radio operator reported that one tree was blown down on Main Street.
Hail, Walton
- When
- May 25, 5:15 PM EST to 5:30 PM EST
- Where
- Walton County, 1 mi NW of Loganville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.567, -84.700
The public reported penny-sized hail near the Gwinnett county line northwest of Loganville and also in Loganville proper.
Thunderstorm Wind, Barrow
- When
- May 25, 5:47 PM EST
- Where
- Barrow County, 6 mi W of Winder
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.767, -84.383
The Barrow County 911 Center reported that one tree was blown down on Atlanta Highway.
Hail, Fulton
- When
- May 25, 6:10 PM EST to 6:15 PM EST
- Where
- Fulton County, Roswell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.567, -84.017
The public reported penny-sized hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Indiana, May 25, 20063 deaths · $20,000 · 2 in hail · 24 events
- Flash Flooding and Hail in Kentucky, May 25 to 26, 20062 deaths · $100,000 · 2 in hail · 59 events
- Tornado in Indiana, May 25, 2006$1.0 million · F2 · 1 event
- Hail and Damaging Winds in Ohio, May 25, 2006$462,000 · 1.5 in hail · 59 events
- Hail and Damaging Winds in Ohio, May 25, 20061 injured · $149,000 · 1.75 in hail · 44 events
- Hail and Damaging Winds in Indiana, May 25, 20061 injured · $342,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Indiana, May 25 to 26, 2006$74,000 · 2 in hail · 52 events
- Hail and Damaging Winds in Michigan, May 25, 2006$100,000 · 1.25 in hail · 29 events
- Damaging Wind in Ohio, May 25, 2006$350,000 · 87 kt wind · 1 event
- Hail in Missouri, May 25, 2006$200,000 · 2.75 in hail · 1 event
- Hail and Damaging Winds in Kentucky, May 25, 2006$63,000 · 1 in hail · 13 events
- Flash Flood and Hail in Tennessee, May 25 to 26, 2006$59,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513299, 5513300, 5513301, 5513303, 5513302, 5513304, 5513305, 5513306, 5513307, 5513308, 5513309, 5513412, 5513402, 5513310, 5513403, 5513312, 5513311, 5513404, 5513405, 5513406, 5513413, 5513414, 5513483, 5513410, 5513409, 5513408, 5513407, 5513411.